Alert archive / Florida / Coastal Flood Statements in 2022
Coastal Flood Statement 3, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Jan 16, 2022, 4:01 AM EST for Monroe County, Florida. It took effect at Jan 16, 2022, 1:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2022, 4:01 AM EST (09:01 UTC)
- In effect from
- Jan 16, 2022, 1:00 PM EST
- Expired
- Jan 17, 2022, 12:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WHUS42 KKEY 160901 CFWKEY Coastal Hazard Message National Weather Service Key West FL 401 AM EST Sun Jan 16 2022 FLZ076-162300- /O.NEW.KKEY.CF.S.0003.220116T1800Z-220117T1000Z/ Monroe Upper Keys- 401 AM EST Sun Jan 16 2022 * WHAT...Minor saltwater flooding expected. * WHERE...Upper Florida Keys, primarily in the Bayside communities of Key Largo. * WHEN...From this afternoon through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Strong west winds behind a cold front will pile water into the eastern parts of Florida Bay this afternoon into tonight. Minor flooding is likely to occur in the low lying Bayside communities of Key Largo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ Jacobson
3 follow-up statements
606 WHUS42 KKEY 170246 CFWKEY Coastal Hazard Message National Weather Service Key West FL 946 PM EST Sun Jan 16 2022 FLZ077-171000- /O.EXA.KKEY.CF.S.0003.000000T0000Z-220117T1000Z/ Monroe Middle Keys- 946 PM EST Sun Jan 16 2022 * WHAT...Minor saltwater flooding expected. * WHERE...Middle Florida Keys. * WHEN...From this afternoon through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ FLZ076-171000- /O.CON.KKEY.CF.S.0003.000000T0000Z-220117T1000Z/ Monroe Upper Keys- 946 PM EST Sun Jan 16 2022 * WHAT...Minor saltwater flooding expected. * WHERE...Upper Florida Keys, primarily in the Bayside communities of Key Largo. * WHEN...From this afternoon through late tonight. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
159 WHUS42 KKEY 170959 CFWKEY Coastal Hazard Message National Weather Service Key West FL 459 AM EST Mon Jan 17 2022 FLZ076-077-171630- /O.EXT.KKEY.CF.S.0003.000000T0000Z-220117T1700Z/ Monroe Upper Keys-Monroe Middle Keys- 459 AM EST Mon Jan 17 2022 * WHAT...Minor saltwater flooding expected to persist due to west to northwest winds piling water up within the Bayside communities. The Vaca Key National Ocean Service gauge continues to measure water levels one to one and a half feet above the predicted tide. * WHERE...Middle and Upper Florida Keys. * WHEN...Through this afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ CLR
416 WHUS42 KKEY 171704 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1204 PM EST Mon Jan 17 2022 FLZ076-077-172200- /O.EXP.KKEY.CF.S.0003.000000T0000Z-220117T1700Z/ /O.NEW.KKEY.CF.S.0004.220117T1704Z-220117T2200Z/ Monroe Upper Keys-Monroe Middle Keys- 1204 PM EST Mon Jan 17 2022 * WHAT...Minor saltwater flooding expected to persist due to west to northwest winds piling water up within the Bayside communities. The Vaca Key National Ocean Service gauge continues to measure water levels one to one and a half feet above the predicted tide. * WHERE...Middle and Upper Florida Keys. * WHEN...Through this afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Jan 15, 10:11 PM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Jan 15, 10:11 PM EST, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1011 PM EST Sat Jan 15 2022
.DISCUSSION...
Most of the Keys observed a tranquil and pleasant afternoon and
the evening. A with a few showers developed over some of the local
waters late today. A southwesterly wind flow will continue over
the local waters and islands now through Sunday afternoon. A
strong mid and upper-level cyclone near Louisiana and a surface
front developing near the mouth of the Mississippi will move
southeastward tonight and affect the Gulf Coast States tonight
through Sunday. A squall line is forecast to grow in the Gulf of
Mexico, propagate eastward, and affect most Florida late tonight
and Sunday. The squall line will reach the local waters by Sunday
morning and the local islands by the afternoon; the squall line
will bring showers and thunderstorms with winds ranging from 20 to
25 knots and wind gusts up to 55 knots. The Storm Prediction
Center has put the Keys in a marginal risk for severe
thunderstorms on Sunday. The Keys' environmental conditions will
be marginal but cannot rule out a few isolated severe
thunderstorms developing tomorrow. The Skew-T shows adequate bulk
shear, ML cape, storm relative helicity will cause a few
thunderstorms to rotate. Ahead of the line, southwesterly winds
will increase to 20 to 25 knots, followed by west-northwesterly
winds as strong or possibly more robust behind the squall line as
cold air advection works across SSTs in the lower 70s. The strong
west to northwest breezes late in the afternoon into the evening
will drive some coastal flooding concerns into the Bayside
neighborhoods of the Upper Keys.
&&
.MARINE...
Small Craft Advisory in effect for the Gulf of Mexico waters,
Hawk Channel, and the Straits of Florida tonight. Small Craft
Advisory conditions expected on Sunday for the rest of the Keys.
At this time moderate to fresh southeasterly breezes are
prevailing over most of the local waters. The breezes will freshen
late tonight through Sunday morning. Strong south to southwest
breezes Sunday morning will shift to the west to northwest Sunday
afternoon as squall line and intense cold front moves quickly
eastward through the Keys. Fresh northwest breezes will prevail
behind the front Sunday night into Monday, becoming moderate to
fresh from the north to northeast Monday night. Breezes will veer
toward the east and relax Tuesday through Wednesday, as weak high
pressure moves across the Southeastern states and into the western
Atlantic.
&&
.AVIATION...
VFR and moderate southeast to south breezes will prevail at the
EYW and MTH terminals overnight. Breezes are expected to shift to
the west-southwest ahead of an approaching squall line. VCTS was
added to the TAF for KEYW at 16/17, VCTS possibly needs to be
added to the KMTH at 16/18Z. The squall line will cause IFR VIS,
IFR-MVFR CIGS from 16/17-16/20Z as the squall line moves near the
terminal sites. The squall line could possibly produce winds gusts
up 35 knots or great.
&&
.CLIMATE...
January 15, on this date in Florida Keys climate history, in
1964, Key West and Marathon both set record lows, 47F and 41F,
respectively. Temperature records in Key West date back to 1872.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EST Sunday for GMZ033-034-
052>055-072>075.
&&
Public/Marine/Fire...TW
Aviation/Nowcasts....TW
Data Acquisition.....DR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Jan 15, 4:45 AM EST, 23 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 445 AM EST Sat Jan 15 2022 FLZ076>078-GMZ031>035-042>044-052>055-072>075-161100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 445 AM EST Sat Jan 15 2022 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected today. Small Craft Advisories will likely be needed for the offshore Gulf waters tonight, and may be needed elsewhere, due to increasing southerly winds ahead of an approaching cold front. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An intense cold front will move through the Keys late Sunday afternoon or early Sunday evening. Scattered thunderstorms will be possible on Sunday, ahead of and along the cold front. The highest potential for strong to isolated severe thunderstorms will be from late Sunday morning through the afternoon hours. Strong gusty winds and frequent lightning will be the primary hazards, with a small chance for damaging winds or an isolated tornado. Small Craft Advisories will very likely be needed for all Keys waters on Sunday and Sunday night due to strong winds and building seas. Small Craft Advisory conditions will likely linger across parts of the Keys waters on Monday and possibly into Monday evening. From Tuesday through Friday, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 6:13 AM EST | Wind Advisory | KEY | Monroe | 10 hr |
| Jan 16, 8:26 AM EST | Special Marine Warning | KEY | 94 min | |
| Jan 16, 9:57 AM EST | Special Marine Warning | KEY | 93 min | |
| Jan 16, 11:08 AM EST | Special Weather Statement | KEY | 67 min | |
| Jan 16, 11:28 AM EST | Special Marine Warning | KEY | 92 min | |
| Jan 16, 12:47 PM EST | Special Weather Statement | KEY | Miami-Dade | 28 min |
| Jan 16, 12:53 PM EST | Special Marine Warning | KEY | 97 min | |
| Jan 16, 1:05 PM EST | Special Weather Statement | KEY | 40 min | |
| Jan 16, 2:30 PM EST | Special Marine Warning | KEY | 90 min |
Nearby
Coastal Flood Statements in Florida, 2022Every coastal flood statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.